Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 11, 2021, 5:14 AM CDT for Gaines County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 5:14 AM CDT (10:14 UTC)
- Expired
- May 11, 2021, 6:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 103 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS84 KMAF 111014 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 514 AM CDT Tue May 11 2021 TXZ045-111100- Gaines TX- 514 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES COUNTY UNTIL 600 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Seminole, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Loop, Paynes Corner and Gaines County Park. LAT...LON 3282 10221 3264 10284 3296 10286 3296 10221 TIME...MOT...LOC 1014Z 250DEG 35KT 3285 10271 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 4:16 AM CDT, 58 minutes earlier.
Area forecast discussion, May 11, 4:16 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
416 AM CDT Tue May 11 2021
.DISCUSSION...
Upper low over UT/CO this morning has a trough that extends
southward to Mexico. As the low weakens this trough will cross the
Rockies today and lose most of its definition as it moves onto the
plains tonight. On Wednesday an upper ridge will build across the
Western US with a weak remnant of the trough on its east side.
High pressure will begin to build into the region by Thursday with
the ridge axis moving over the area by early Saturday. While this
is going on a trough will be working its way down the West Coast
Friday and will be over CA Saturday and develop into a cut off low
later that day. This low will roll along the AZ/Mexico border early
Monday morning moving into NM later in the day and into Far W TX by
early Tuesday and across the region later in the day.
Still dealing with post frontal conditions from that front that
moved into the area Sunday. Cool E to NE surface wind expected today
as the front gets reinforced. Cooled off temps today... low clouds
will be slow to burn off similar to yesterday and the NE PB may stay
cloudy all day. Highs today will range from upper 50s NE to 80s
and 90s south of the Pecos River. Wednesday looks down right
chilly for May with forecasted highs more than 25 degrees below
normal as cloudy skies expected with a chance of rain. Wind stays
easterly Wednesday with highs in the 60s coming back around to
the S on Thursday as 70s return. Highs in the 80s Friday and
Saturday.
This morning have low clouds... fog and light drizzle over the
Permian Basin and part of the Trans Pecos spreading NW. This is
more like winter than a typical May but is what happens when good
low level moisture flows into the area and temperatures fall to
the saturation point. Added mention of fog and drizzle to forecast
this morning. Removed mention of heavy rain over a large area from
the grids/zones but could see brief heavy rain with a storm.
Today looks like best chance of rain for the coming week. As of
09z have some light rain over SE NM and one storm but expect rain
today will primarily be over the east... best chance today will be
for Scurry County. Tonight models spread precip back westward to
SE NM but expect totals to be generally light. Rain chances
Wednesday will favor the east again then lower chances of rain in
the extended.
High wind possible tonight at GDP as the front pushing through. Have
issued a High Wind Watch.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 46 60 49 / 40 40 40 10
Carlsbad 81 48 64 49 / 0 40 20 10
Dryden 86 59 69 55 / 20 40 50 10
Fort Stockton 85 48 64 51 / 20 40 40 0
Guadalupe Pass 78 43 61 46 / 0 20 10 0
Hobbs 67 44 60 46 / 10 40 30 10
Marfa 84 46 69 42 / 0 20 20 0
Midland Intl Airport 70 46 61 49 / 20 40 40 10
Odessa 70 46 61 49 / 10 40 40 10
Wink 79 48 64 49 / 10 40 30 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from this evening through late tonight for
Guadalupe and Delaware Mountains.
&&
24/72Hazardous weather outlook, May 11, 4:33 AM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 433 AM CDT Tue May 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 433 AM CDT Tue May 11 2021 /333 AM MDT Tue May 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Patchy fog with visibilities around 1-3 SM will continue through this morning across the Permian Basin. Isolated severe thunderstorms will be possible today across the eastern Permian Basin and Lower Trans Pecos. Main threats include large hail, damaging winds, and locally heavy rainfall. Strong gap winds through Guadalupe Pass expected this evening through late tonight. A High Wind Watch is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 11, 4:13 AM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Midland/Odessa TX 413 AM CDT Tue May 11 2021 NMZ033-TXZ045-111000- Central Lea County NM-Gaines TX- 413 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND WESTERN GAINES COUNTIES UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm over Monument, or 10 miles southwest of Hobbs, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Nadine, Industrial Airpark and Lea County Regional Airport. LAT...LON 3254 10335 3271 10340 3294 10286 3256 10285 TIME...MOT...LOC 0912Z 254DEG 29KT 3265 10329 72
Special weather statement, May 11, 5:14 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 514 AM CDT Tue May 11 2021 TXZ045-111100- Gaines TX- 514 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES COUNTY UNTIL 600 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Seminole, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Loop, Paynes Corner and Gaines County Park. LAT...LON 3282 10221 3264 10284 3296 10286 3296 10221 TIME...MOT...LOC 1014Z 250DEG 35KT 3285 10271
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:36 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 11, 4:22 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 11, 5:19 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:44 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:58 AM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| May 11, 7:52 AM CDT | Special Weather Statement | MAF | Borden | 38 min |
| May 11, 8:49 AM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| May 11, 2:43 PM CDT | High Wind Warning | MAF | Culberson | 19 hr |
| May 11, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| May 11, 4:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Terrell | 3 hr |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 60 min |
| May 11, 5:17 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| May 11, 5:39 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 11, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 55 min |
| May 11, 6:16 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 11, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| May 11, 4:13 AM CDT | Special Weather Statement | MAF | Lea | 47 min |
| May 11, 4:46 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.